Write a review

Second Attempt, Hope for the Best -Hanoi, Viet Nam

I was on Isotretinoin 1 year ago for only 40 days...

I was on Isotretinoin 1 year ago for only 40 days and acchieved possitive result but I didn't continue my journey due to my college's entrance exam. I was afraid that the mental side effects would affect my concentration on studying. After accutane, my skin got worse, i have tried different things from natural remedies to BP, SA topicals but it only got better at the first place. I found lumps on my face which cause red marks. I think those red lumps are some kinds of cysts. So i give isotretinoin a second chance and I have been on it for 33 days. My derm prescribed me 20mg per day. In the first attempt, my acnes got better very quickly and no cyst was formed, only whiteheads. But this time, many cyst are formed, they're red and painful in the first place. Then some came to a head, but most of them just stay hard and lumpy in my face for weeks. Has anyone had the same problem like me? How does isotretinoin cure your cysts?
Thanks for sharing your story with us, I understand how frustrating acne can be, especially cystic acne, it's extremely painful. From your description of your bumps it sounds like cystic forsure, do not touch them, drink lots of water, lots of healthy food, and let the Accutane do it's work. Do you know when your increase in dosage will be?
Reply
i don't know when my derm will increase my dosage, in VN, we're usually put on low dosage, rarely any patients are put on 1mg/kg. My derm prescribed me BP 5% twice a day, will it be too harsh for the skin? I'm also afraid that BP will cause darker scar marks that takes too many time to fade. Should I continue using it?
Reply
Hey there, I am not qualified to answer your question and suggest you follow up with your doctor. Feel free to ask a Doctor on the site as well. Keep us posted ok :)
Reply

40th day

There are 8 cysts in total on my face, 5 of them are new, red and painful. I've experienced nosebleed, joint pain, I hope that those side effects won't become more severe.

42th day

I have been on Accutane on 4 occasions where it was very high dose for eight month cycles: 40mg one day and 80mg the next. I had nodulocystic acne that like yours never seemed to come to a head but remained hard nodules. For me, the initial higher dose was most effective and once I achieved completely clear skin, my MD adjusted the dosage downward. I have recalcitrant, hormonal acne that doesn't respond to anything but Accutane and so now I am on maintenance therapy. There is often a significant purge when beginning treatment wherein your skin gets worse before it gets better. You may ask your MD if you could also have short course of steroids and/or topical dapsone (Aczone) to help reduce the swelling. I get nosebleeds sometime (use a little petroleum jelly on inside of nose), I only had joint pain on the really dosage (80mg), but I don't have it at 40mg and below. The mechanism(s) by which isotretinoin works are many, but the main are: 1) it reduces sebum production by inducing apoptosis (programmed cell-death) in sebaceous gland cells 2) it seems to have an antimicrobial effect on Propionibacterium acnes bacteria 3) it appears to arrest the hyperkeratinization that plugs the follicle allowing the p. acnes bacteria to thrive. I hope it is starting to work for you and you are seeing results.
Reply
I don't know if low dosage of accutane can help with cysts. I guess i just have to wait for the miracle to happen.
Reply

58th day

Things are going well but not in the way i want it to be. My derm still put me on 20mg/day, i guess he would never increase my dosage. He just asked me to put BP on the cysts twice a day. Now cysts are no longer swelling or painful but they still remain lumpy, which is driving me crazy. My main purpose for Accutane is to get rid of cysts completely. Now, what 's the point when they are still there. I don't know what to expect anymore, i rather had red, swelling cysts that would come to heads than having this mess. This time, my derm prescribed Differin and told me to put it on small pimples and dark spots. I found differin pretty effective. Fingercross on totally getting rid of cysts.

85th day

I've asked my derm about those lumps and he said that they hadn't been melted yet ?!?!? I find some lumps have decreased in size but some are very stuborn. I think i will feel ok if those lumps won't come back as cysts or pimples, or anything. With 20mg/day, i think my face will become oily when the summer comes. I'm still using Differin in night time and trying whoo whitening intensive in day time to fade acne scars or marks, i've got some positive results. The pictures were taken when i applied whoo on my face (i only applied it on the dark spots and scars) so it looked a little lighter (not too much), but i truly believe that whoo is working for me.

93th day

Everything is going well. I think I have to stop paying attention to those lumps in order not to feel frusterated. I stop using differin and just apply whoo skincare products regularly at night and in the morning. My face is provided enough water and oil so I think the healing process speed up alot. My acne marks is fading away. I keep getting positive feedback from my friends and my family since. I love whoo, i wish i had discovered it sooner. (Did i review accutane or whoo, haha). My derm switched my usual medicine to different brands but with the same ingredients, I don't what that is for anyway.
Dr. Vu Manh Hung

Was this review helpful?